Minnesota, 2014

Tornadoes in Minnesota, June 19, 2014

June 19, 2014 · NWS MPX · 11 events in 4 counties and zones

A number of weak tornadoes and funnel clouds developed along a line of thunderstorms across west central Minnesota during the late afternoon of Thursday, June 19th. All tornadoes and funnel clouds were quite narrow, and some of them occurred simultaneously or nearly so.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A number of weak tornadoes and funnel clouds developed along a line of thunderstorms across west central Minnesota during the late afternoon of Thursday, June 19th. All tornadoes and funnel clouds were quite narrow, and some of them occurred simultaneously or nearly so. There was no significant damage nor any injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 19, 1:27 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 19, 1:27 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
227 PM CDT THU JUN 19 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 159 PM CDT THU JUN 19 2014

THE COLD/OCCLUDED FRONT HAS ENTERED SOUTHWESTERN MN THIS
AFTERNOON...AND IS INTERSECTING A WARM FRONT OVER NORTHWESTERN IA.
ENOUGH CLEARING HAS OCCURRED OVER NORTHWESTERN IOWA TO ALLOW
THUNDERSTORMS TO INITIATE TO THE NORTH AND EAST OF THESE BOUNDARIES.
EXPECT SAID ACTIVITY TO LIFT EAST NORTHEAST TOWARD CENTRAL AND EAST
CENTRAL MINNESOTA THIS AFTERNOON...AND INTO WEST CENTRAL WISCONSIN
THIS EVE. THE SEVERE THREAT IS HIGHEST OVER SOUTHERN MN WHERE
INSTABILITY IS A BIT BETTER /ALBEIT STILL MODEST/ DUE TO SOME
CLEARING IN THE CLOUDS THIS AFTERNOON. THERE IS STILL A RISK OF
DAMAGING WINDS...HAIL...AND EVEN TORNADOES IN CLOSER PROXIMITY TO
THE BOUNDARIES. OF COURSE...GIVEN THE EXCESSIVE RAINFALL TOTALS
CENTRAL AND SOUTH CENTRAL MN AND WEST CENTRAL WI HAVE RECEIVED...THE
FLASH FLOOD WATCH HAS BEEN UPHELD TO ACCOUNT FOR THE POTENTIAL FOR
ADDITIONAL PROBLEMS WHERE THE STRONGER THUNDERSTORMS PASS. COULD SEE
SOME LIGHT FOG FORM OVERNIGHT IN THE WAKE OF THE PRECIPITATION AS
CLOUDS SCATTER OUT AND WINDS DECREASE.

THE THREAT FOR STORMS ON FRIDAY WILL FLIP FLOP FROM WHERE THE AREA
OF CONCERN HAS BEEN RECENTLY. AREAS NORTH OF INTERSTATE 94 WILL BE
MORE AT RISK...AS AN UPPER LOW SKIRTS THE INTERNATIONAL BORDER AND
COUPLES WITH THE WEAK SURFACE LOW/COOL FRONT MOVING ACROSS THE
NORTHERN PLAINS. THE REST OF THE AREA WILL SEE A MUCH MORE TRANQUIL
DAY THAN HAS BEEN OBSERVED RECENTLY...ALONG WITH HIGHS IN THE LOW TO
MID 80S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 159 PM CDT THU JUN 19 2014

HAS BEEN ANOTHER TOUGH DAY IN TERMS OF HAVING MUCH TIME TO LOOK
AT THE LONGER TERM IN GREAT DETAIL. HOWEVER... IN LOOKING THROUGH
THINGS IT APPEARS NO SIGNIFICANT CHANGES WILL BE NEEDED TO THE
GOING FORECAST. THE ECMWF HAS COME AROUND A BIT MORE TO THE GFS IN
TERMS OF HOW THE UPPER LOW TO OUR WEST WILL EVOLVE OVER THE
UPCOMING WEEK. IT PREVIOUSLY KEPT IT CUTOFF TO OUR NORTHWEST...
BUT NOW DOES SHIFT IT EAST MORE QUICKLY... ALBEIT STILL QUITE
SLOWLY... AND IS SIMILAR TO THE GFS SOLUTION IN THE BIG PICTURE.
WITH THE UPPER LOW LIFTING OFF TO OUR NORTHWEST... WE ESSENTIALLY
REMAIN IN A CONDITIONALLY UNSTABLE AND SUFFICIENTLY MOIST
ENVIRONMENT FOR SOME PCPN CHANCES THROUGH MUCH OF THE LONGER TERM
PERIOD. FRIDAY NIGHT WE SHOULD SEE THE BETTER ISENTROPIC LIFT
FOCUS TO THE NORTH OF OUR AREA... BUT THERE IS SOME CHANCE THE
SOUTH COULD GET CLIPPED BY AN MCS LATE FRIDAY NIGHT INTO EARLY
SATURDAY DEPENDING ON HOW THINGS DEVELOP FRIDAY EVENING OVER THE
CENTRAL PLAINS. SATURDAY INTO SUNDAY WE WILL MAINTAIN WEAK
ISENTROPIC LIFT OVER THE REGION ALONG WITH SUFFICIENT INSTABILITY
FOR MORE SHRA/TSTM... AND THE SURFACE TROUGH AND COLD FRONTAL
BOUNDARY LOOK TO MOVE INTO THE AREA BY LATE IN THE DAY SUNDAY...
WHICH SHOULD HELP TO FOCUS A MORE WIDESPREAD CHANCE FOR PCPN. THE
ECMWF AND GFS LOOK TO PUSH THE FRONT THROUGH THE AREA SUNDAY
NIGHT... WHICH WILL DRY THINGS OUT FOR MONDAY INTO MIDWEEK IN
TERMS OF THE HIGH PW VALUES AND DEEPER MOISTURE. HOWEVER... THE
UPPER LOW WILL BE SLIDING OVER THE REGION DURING THAT TIME
FRAME... TRAVERSING MINNESOTA AND WISCONSIN LATE TUESDAY INTO
WEDNESDAY... WHICH WILL LIKELY PROMOTE AT LEAST DIURNALLY DRIVEN
SHRA/TSRA ACROSS THE AREA. MORE SUBSTANTIAL SUBSIDENCE AND DRY AIR
LOOKS TO ARRIVE FOR LATE WEDNESDAY INTO THURSDAY AS AN ACTUAL
SURFACE HIGH BUILDS ACROSS THE REGION. UNFORTUNATELY... IT APPEARS
AS THOUGH IT WILL BE SHORT-LIVED AS THE GFS... ECMWF... AND MUCH
OF THE ENSEMBLE GUIDANCE BRINGS RETURN FLOW/WARM ADVECTION BACK
INTO THE AREA FOR THE END OF THE WEEK INTO THE WEEKEND WITH AT
LEAST SOME HINTS OF ANOTHER POTENTIALLY VERY WET PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 128 PM CDT THU JUN 19 2014

THE NEXT ROUND OF THUNDERSTORMS IS BEGINNING TO SHOW THE WHITES OF
ITS EYES OVER NORTHERN IOWA AND WESTERN MINNESOTA. EXPECT THIS
LINE TO FILL IN AND EXPAND EAST NORTHEAST ACROSS THE TAF AREA
MAINLY BETWEEN 21Z AND 06Z. PREVALENT MVFR CONDITIONS WITH BRIEF
IFR CONDITIONS WHEN THE STORMS ARRIVE ARE EXPECTED. THERE IS A
RISK...ALBEIT LOW...FOR GUSTY WINDS AND SMALL HAIL WITH THIS LINE
OF THUNDERSTORMS. SHOULD SEE THE BULK OF THE ACTIVITY MOVE OUT OF
MN BY 06 AND WEST CENTRAL WI BY 09Z. COULD SEE SOME BR IN THE WAKE
OF THE SHRA/TS AS WINDS DECREASE BELOW 5 KTS AND COUPLE WITH
CLEARING SKIES AND SATURATED SOIL CONDITIONS. VFR CONDITIONS ARE
THEN EXPECTED AFTER 15Z FRIDAY.

KMSP...
EXPECT THE NEXT ROUND OF SHRA/TS TO IMPACT KMSP BETWEEN 22Z AND
02Z. MVFR CONDITIONS WILL PREVAIL WITH BR POSSIBLE IN THE WAKE OF
THE STORMS. CIGS SCATTER OUT OVERNIGHT WITH VFR CONDITIONS BY
DAYBREAK FRIDAY. GUSTY EASTERLY WINDS THIS AFTERNOON GRADUALLY
VEER TO THE SOUTHEAST AND DECREASE BELOW 10 KTS FOR THIS
EVE...THEN BECOME LIGHT SOUTHWESTERLY OVERNIGHT.

/OUTLOOK FOR KMSP/

SAT...VFR. MVFR ISO SHRA/TSRA POSSIBLE. WINDS SW 5-10 KTS.
SUN...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS ESE 5 KTS BECMG WNW 5-10KTS.
MON...VFR. WINDS NW 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MNZ057>061-065>069-
     073>077-082>085-091>093.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MNZ062-063-070-078.

WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ023>028.

&&

SHORT TERM...LS
LONG TERM...
AVIATION...LS
Hazardous weather outlook, Jun 19, 12:10 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
110 PM CDT THU JUN 19 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
110 PM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER
NORTHERN IOWA AND WESTERN MINNESOTA AND LIFT EAST NORTHEAST ACROSS
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE LATE
AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS MAY PRODUCE HEAVY
RAINFALL AND COULD LEAD TO ADDITIONAL FLASH FLOODING. THE THREAT
FOR SEVERE THUNDERSTORMS WITH THIS ACTIVITY WILL BE PRIMARILY
ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A
GRANITE FALLS TO NEW PRAGUE LINE...WHERE ENOUGH CLEARING FROM THE
MORNING ACTIVITY WILL ALLOW THE ATMOSPHERE TO DESTABILIZE. THE
PRIMARY RISKS WOULD BE LARGE HAIL...DAMAGING WINDS...AND A TORNADO
OR TWO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BY FRIDAY...THE FLOOD THREAT WILL TRANSITION TO THE MAIN STEM
RIVERS. MUCH OF THE CROW RIVER..MINNESOTA RIVER...AND THE MISSISSIPPI
RIVER FROM SAINT PAUL DOWN TOWARD RED WING WILL REACH FLOOD STAGE
BY THE WEEKEND. FURTHERMORE...MULTIPLE LOCATIONS ALONG THE CROW
AND LOWER MISSISSIPPI RIVERS WILL REACH MAJOR FLOOD STAGE. POINTS
ALONG THE ST CROIX RIVER WILL REACH FLOOD STAGE BY EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING
ACROSS SOUTH CENTRAL MINNESOTA.

In the hours before

Local storm report, Jun 19, 1:49 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       SHAKOPEE                44.77N 93.48W
06/19/2014  M5.52 INCH       SCOTT              MN   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Jun 19, 2:28 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT THU JUN 19 2014

MNZ059>063-066>070-074>077-082>085-091>093-192230-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
328 PM CDT THU JUN 19 2014

...HEAVY RAIN IS REDEVELOPING...
...EXPECT FLASH FLOODING THROUGHOUT THE EVENING...

AT 330 PM...A LARGE BAND OF RAIN HAS REDEVELOPED FROM GAYLORD
SOUTH TO SOUTHWEST IOWA AND IS EXPANDING NORTH TOWARD THE TWIN
CITIES METRO AREA. UNFORTUNATELY...THIS BAND IS NOT MAKING MUCH
EASTWARD PROGRESS SO AN EXTENDED PERIOD OF TORRENTIAL RAIN IS
POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE
REGION. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE POSSIBLE AT
TIMES...WHICH WILL EXACERBATE EXISTING FLOODING. THERE IS A VERY
HIGH PROBABILITY FLASH FLOODING WILL OCCUR IN THESE AREAS GIVEN
RECENT HEAVY RAINS.

BE ON ALERT FOR RISING WATER AND BE PREPARED TO EVACUATE IF TOLD
TO DO SO. FLASH FLOOD WARNINGS WILL LIKELY BE ISSUED WITHIN THE
NEXT HOUR OR TWO.

BORGHOFF
Local storm report, Jun 19, 2:30 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       NEW PRAGUE              44.55N 93.57W
06/19/2014  M4.90 INCH       SCOTT              MN   PUBLIC

            REPORTED VIA FACEBOOK

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 19, 2:43 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HEAVY RAIN       WELCOME                 43.67N 94.62W
06/19/2014  M1.70 INCH       MARTIN             MN   TRAINED SPOTTER

            OCCURRED IN ABOUT 90 MINUTES.

&&

AJZ
Local storm report, Jun 19, 2:50 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
350 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      3 NE LE SUEUR           44.49N 93.86W
06/19/2014                   LE SUEUR           MN   EMERGENCY MNGR

            A MUD SLIDE DESTROYED A HOME, LOCATED ALONG HENDERSON
            LAKE ROAD.

&&

AJZ
Local storm report, Jun 19, 2:56 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      2 E LE SUEUR            44.46N 93.87W
06/19/2014                   LE SUEUR           MN   EMERGENCY MNGR

            PORTIONS OF COUNTY ROADS 116, 117, 188, AND CSAH 28,
            CLOSED DUE TO EXCESSIVE WATER AND WASHOUTS OF ROADWAYS.
            DOWNED TREES ALSO SEEN OVER ALL ROADS NOTED ABOVE. ALL
            ROADS CLOSED BY 1 PM.

&&

AJZ

The radar

The Minneapolis radar (KMPX), 179 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

6 tornado, 5 funnel cloud. Local standard time, as filed.

Funnel Cloud, Swift

When
June 19, 2:57 PM CST to 3:00 PM CST
Where
Swift County, 1.9 mi NNE of Danvers to 3.22 mi WSW of Benson Arpt
Reported by
Fire Department/Rescue
Coordinates
45.305, -95.753

A long and skinny funnel cloud developed north of Danvers. It appeared to come close to the ground but nobody saw it touch down nor was there any known damage. Just as the funnel was dissipating, a tornado did develop at 1550 CST north of Danvers very close to where the funnel had been.

Tornado, Swift

When
June 19, 3:00 PM CST to 3:03 PM CST
Where
Swift County, 1.92 mi NE of Danvers to 2.79 mi NE of Danvers
Rating
EF0
Path length
0.87 mi
Path width
10 yd
Reported by
Fire Department/Rescue
Coordinates
45.301, -95.745

A brief tornado touched down north of Danvers. It tore a narrow path through a corn field before moving into a slough area. Other than the path through the corn field, there was no damage.

Tornado, Swift

When
June 19, 3:13 PM CST to 3:26 PM CST
Where
Swift County, 3.73 mi S of Benson Arpt to 0.72 mi NNE of Benson
Rating
EF0
Path length
4.43 mi
Path width
20 yd
Reported by
Fire Department/Rescue
Coordinates
45.276, -95.665

A tornado touched down southwest of Benson. It moved northeast, occasionally lifting up and coming back down to the ground. It crossed Highway 12 where it knocked down or broke a few trees. It continued to the northeast, and knocked down or broke about a dozen trees in the golf course on the northwest edge of Benson. It was photographed and videotaped by numerous citizens, fire department personnel and law enforcement. There were two other adjacent funnel clouds near the tornado, but they did not touch down.

Funnel Cloud, Swift

When
June 19, 3:13 PM CST to 3:18 PM CST
Where
Swift County, 2.3 mi S of Benson Arpt to 1.36 mi SSE of Benson Arpt
Reported by
Fire Department/Rescue
Coordinates
45.297, -95.674

Two separate funnel clouds and one tornado developed west and southwest of Benson at the same time. Eyewitness accounts suggest that of the three vortices, only one touched down (see separate entries for the tornado and other funnel cloud).

Funnel Cloud, Swift

When
June 19, 3:13 PM CST to 3:16 PM CST
Where
Swift County, 2 mi W of Benson to 1.32 mi NE of Benson Arpt
Reported by
Fire Department/Rescue
Coordinates
45.320, -95.661

Two separate funnel clouds and one tornado developed west and southwest of Benson at the same time. Eyewitness accounts suggest that of the three vortices, only one touched down (see separate entries for the tornado and other funnel cloud).

Tornado, Douglas

When
June 19, 3:16 PM CST to 3:22 PM CST
Where
Douglas County, 0.9 mi SW of Kensington to 2.91 mi N of Kensington
Rating
EF0
Path length
3.62 mi
Path width
10 yd
Reported by
Fire Department/Rescue
Coordinates
45.771, -95.713

Several trained spotters, including those with the Kensington Fire Department, watched a very narrow tornado move north-northeast, occasionally touching down about every 1/4 mile. It only moved across sloughs and fields. It dissipated when rain swept across the area near the intersection of State Highway 27 and County Road 1.

Tornado, Swift

When
June 19, 3:32 PM CST to 3:35 PM CST
Where
Swift County, 2.86 mi E of Benson to 3.43 mi ENE of Benson
Rating
EF0
Path length
0.69 mi
Path width
10 yd
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
45.324, -95.561

A brief tornado touched down just to the northeast of Benson. It took the roof off a shed and hit a grove of trees but caused no other damage. It drew water upward from a slough and then soon thereafter dropped all the water and debris when the tornado dissipated. The tornado was recorded on photos and video.

Tornado, Chippewa

When
June 19, 3:37 PM CST to 3:41 PM CST
Where
Chippewa County, 5.22 mi WNW of Gluek to 5.59 mi NW of Gluek
Rating
EF0
Path length
1.03 mi
Path width
10 yd
Reported by
Law Enforcement
Coordinates
45.016, -95.564

A tornado touched down in a field and moved northeast-northeast across County Road 13. It only tore up some field grasses.

Funnel Cloud, Pope

When
June 19, 3:38 PM CST to 3:43 PM CST
Where
Pope County, 0.95 mi S of Farwell to 1.34 mi ENE of Farwell
Reported by
Fire Department/Rescue
Coordinates
45.736, -95.618

The funnel cloud never touched down as it traveled northeast from Pope County and into Douglas County. Nor did it touch down in Douglas County. The funnel was described as very narrow.

Funnel Cloud, Douglas

When
June 19, 3:43 PM CST to 3:46 PM CST
Where
Douglas County, 5.23 mi ESE of Kensington to 4.52 mi SSW of Holmes City
Reported by
Fire Department/Rescue
Coordinates
45.759, -95.596

A funnel cloud developed just south of Farwell in northwestern Pope County and moved northeast into Douglas County. The funnel cloud never did touch down in Pope or Douglas Counties. It was described as very narrow.

Tornado, Chippewa

When
June 19, 3:45 PM CST to 3:46 PM CST
Where
Chippewa County, 1.15 mi NW of Maynard to 1.22 mi NW of Maynard
Rating
EF0
Path length
0.15 mi
Path width
10 yd
Reported by
Law Enforcement
Coordinates
44.931, -95.488

Law enforcement and multiple witnesses watched this tornado touch down in an open field. It was described as being like for a rope. After the tornado lifted, the funnel descended another two times but never again made contact with the ground.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2014Every state in 2014This day in weather historyThe tornado archive for Minnesota, 2014Warnings in Minnesota, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538577, 513106, 513101, 538578, 538579, 531979, 513108, 513103, 538216, 538501, 513107.